California, 2007High Wind in California, March 27, 2007
March 27, 2007 · NWS PSR · 1 event in 1 county or zone
An intense low pressure system and associated cold front produced strong winds across far southeast California.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense low pressure system and associated cold front produced strong winds across far southeast California.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Mar 27, 1:45 PM PST, 15 minutes earlier.
Area forecast discussion, Mar 27, 1:45 PM PST, 15 minutes before
AZZ020>028-CAZ030>033-280600-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
245 PM MST TUE MAR 27 2007
.SYNOPSIS...
THE DRY SOUTHERN END OF COLD FRONT WILL MOVE EAST OF OUR AREA WITH
DECREASING WIND LATE TONIGHT. IT WILL BE RELATIVELY COOL WEDNESDAY.
HIGH PRESSURE ALOFT FROM THE PACIFIC WILL RESULT IN SOME RECOVERY OF
TEMPERATURES THURSDAY...AND WARMER WEATHER FRIDAY AND THIS WEEKEND.
EXCEPT FOR SOME CLOUDS LASTING INTO TONIGHT WITH THE LOW PRESSURE
SYSTEM AND COLD FRONT...MOSTLY CLEAR NIGHTS AND SUNNY DAYS ARE
ANTICIPATED THE REST OF THE WEEK AND THIS COMING WEEKEND.
&&
.SHORT TERM...
TONIGHT THROUGH FRIDAY...
THERE WERE SOME CLOUDS MOVING EAST ACROSS EASTERN RIVERSIDE
COUNTY...LA PAZ COUNTY...AND SOUTHERN GILA COUNTY. OTHERWISE...
SKIES WERE SUNNY EARLY THIS AFTERNOON. TEMPERATURES WERE GENERALLY 5
TO 7 DEGREES COOLER IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER
PHOENIX AREA AND 13 TO 15 DEGREES COOLER IN SOUTHWEST ARIZONA AND
SOUTHEAST CALIFORNIA EARLY THIS AFTERNOON COMPARED WITH THE SAME
TIME YESTERDAY. IT WAS DRIER WITH DEW POINT TEMPERATURES GENERALLY 2
TO 6 DEGREES LOWER IN SOUTH-CENTRAL ARIZONA AND 14 TO 16 DEGREES
LOWER IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA EARLY THIS
AFTERNOON COMPARED WITH THE SAME TIME YESTERDAY. HOWEVER...IT WAS
AROUND 25 DEGREES COOLER IN JOSHUA TREE NATIONAL PARK EARLY THIS
AFTERNOON COMPARED WITH THE SAME TIME YESTERDAY.
IT WAS WINDY TO VERY WINDY FROM THE SOUTHWEST AND WEST THIS
AFTERNOON. AS OF EARLY THIS AFTERNOON...THE STRONGEST WIND REPORTED
TODAY WAS 51 MPH AT IMPERIAL AT 130 AM PDT THIS MORNING AND 50 MPH
AT IMPERIAL AT 922 AM PDT THIS MORNING. WINDS WERE GENERALLY GUSTING
BETWEEN 35 AND 45 MPH IN SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA...AND BETWEEN 25 AND 35 MPH IN SOUTH-CENTRAL ARIZONA
INCLUDING THE GREATER PHOENIX AREA AS OF EARLY THIS AFTERNOON...BUT
THE WINDS WERE INCREASING IN SOUTH-CENTRAL ARIZONA INCLUDING THE
GREATER PHOENIX AREA. THE VISIBILITY DROPPED AS LOW AS 1 MILE IN
BLOWING SAND AND DUST EARLY THIS AFTERNOON.
THE DRY SOUTHERN END OF A STRONG PACIFIC LOW PRESSURE SYSTEM AND
COLD FRONT FROM THE NORTHWEST MOVING SOUTHEAST ACROSS OUR AREA WAS
RESPONSIBLE FOR THE VERY WINDY WEATHER...STRONG GUSTY WINDS FROM
THE SOUTHWEST AND WEST...AREAS OF BLOWING SAND AND DUST...AND MUCH
COOLER WEATHER TODAY.
A WIND ADVISORY CONTINUES IN EFFECT FOR ALL SOUTHWEST AND SOUTH-
CENTRAL ARIZONA ZONES AND SOUTHEAST CALIFORNIA CALIFORNIA ZONES
INCLUDING THE GREATER PHOENIX AREA...YUMA...THE EL CENTRO/IMPERIAL
AREAS...AND JOSHUA TREE NATIONAL PARK UNTIL 9 PM MST/PDT THIS
EVENING. SEE PRODUCT PHXNPWPSR...WMO HEADER WWUS75 KPSR NPWPSR FOR
FURTHER DETAILS.
THE LOW PRESSURE SYSTEM WILL MOVE EAST OF OUR AREA WITH DECREASING
WIND BY LATE TONIGHT AND LESS WIND WEDNESDAY. HOWEVER...BEHIND THE
LOW PRESSURE SYSTEM...SURFACE HIGH PRESSURE BUILDING OVER NEVADA
WILL RESULT IN BREEZY TO WINDY CONDITIONS FROM THE WEST AND
NORTHWEST WEDNESDAY...AND FROM THE NORTHWEST AND NORTH IN SOUTHEAST
CALIFORNIA AND SOUTHWEST ARIZONA THURSDAY ESPECIALLY DOWN THE LOWER
COLORADO RIVER VALLEY.
TEMPERATURES WILL PARTIALLY RECOVER IN SOUTHEAST CALIFORNIA AND
SOUTHWEST ARIZONA...BUT COOLER AIR WILL STILL BE LEFT BEHIND IN
SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA WEDNESDAY.
HIGHER PRESSURE ALOFT FROM THE PACIFIC WILL BEGIN BUILDING INTO THE
SOUTHWESTERN UNITED STATES FOR A PARTIAL RECOVERY OF TEMPERATURES
OVER THE ENTIRE AREA THURSDAY...AND WARMER WEATHER FRIDAY.
EXCEPT FOR SOME CLOUDINESS MAINLY FROM EASTERN RIVERSIDE COUNTY
EAST ACROSS LA PAZ COUNTY TO NORTHERN MARICOPA COUNTY AND SOUTHERN
GILA COUNTY ASSOCIATED WITH THE LOW PRESSURE SYSTEM AND COLD FRONT
INTO TONIGHT...MOSTLY CLEAR NIGHTS AND SUNNY DAYS ARE ANTICIPATED
DURING THIS PERIOD. THERE IS ALSO JUST ENOUGH MOISTURE AND DYNAMICS
FOR A SLIGHT CHANCE OF SNOW SHOWERS IN SOUTHERN GILA COUNTY NORTH
AND EAST OF GLOBE TONIGHT.
&&
.LONG TERM...
FRIDAY NIGHT THROUGH TUESDAY...
LOW AMPLITUDE RIDGE EXPECTED TO PREVAIL ACROSS ENTIRE CWA INTO THE
EXTENDED PERIOD. A SERIES OF PACIFIC TROUGHS WILL KEEP MOVING
ONSHORE AND ACROSS THE GREAT BASIN REGION...WITH THE STRONGEST
SYSTEM LIKELY TO BRUSH BY...FAR TO THE NORTH OF US ABOUT SUNDAY.
ONLY SOME HIGH LEVEL RH ASSOCIATED WITH THIS SYSTEM...AND THAT
SHOULD DRIFT EAST OF US BY MONDAY MORNING. ENSEMBLES CONTINUE TO
SHOW A WARMING TREND...AND WE HAVE ADJUSTED MAX TEMPS UPWARD...SPCLY
FOR THE WEEKEND AND INTO EARLY NEXT WEEK. WESTERLY FLOW ALOFT SHOULD
REMAIN IN PLACE INTO MONDAY...WITH LATEST GFS CONSISTENT IN KEEPING
HEIGHTS LOWER THAN ECMWF. DOUBT WE WILL SEE ANY 90S FOR HIGHS IN
PHOENIX...BUT SOME SITES ALONG THE LOWER COLORADO RIVER VALLEY COULD
SEE THOSE TEMPS ON SUNDAY...FOR EXAMPLE...90 IN BLYTHE.
&&
.AVIATION...
STRONG WINDS AND REDUCED VISIBILITY IN BLOWING DUST ARE THE PRIMARY
CONCERNS FOR AVIATION THIS EVENING. WINDS GUSTS TO 44 KT HAVE BEEN
REPORTED IN SOUTHEASTERN CALIFORNIA TODAY AT KIPL...AND VISIBILITIES
HAVE BEEN AS LOW AS 1 1/2 SM AT KNYL. DURING THE OVERNIGHT...A
GRADUAL REDUCTION IN WIND SPEEDS IS EXPECTED ALONG WITH IMPROVING
VISIBILITIES. HOWEVER...DURING THE DAY TOMORROW THE WINDS WILL
INCREASE AGAIN IN SOUTHEASTERN CA AND ALONG THE COLORADO RIVER IN
ARIZONA. THESE WINDS WILL BE WESTERLY TO NORTHWESTERLY. CONDITIONS
ARE EXPECTED TO BE VFR DURING THE FORECAST PERIOD.
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
A RED FLAG WARNING WILL CONTINUE UNTIL 7 PM FOR ARIZONA FIRE WEATHER
ZONES 131 AND 132 AND CALIFORNIA ZONE 231.
STRONG SOUTHWEST AND WEST WINDS WILL CONTINUE ACROSS SOUTHEAST
CALIFORNIA...SOUTHWEST AND SOUTH-CENTRAL ARIZONA THIS AFTERNOON.
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH WILL
CONTINUE
THROUGHOUT THE AFTERNOON AND EVENING BEFORE DYING DOWN SOMEWHAT
AFTER SUNSET. IN ADDITION...DRIER AIR HAS USHERED IN BEHIND THE COLD
FRONT. RED FLAG CONDITIONS HAVE BEEN MET OVER PORTIONS OF THE
COLORADO RIVER VALLEY...AND ARE EXPECTED TO BE MET BETWEEN 2 PM AND
7 PM OVER PORTIONS OF SOUTHWEST ARIZONA. WINDY CONDITIONS WILL
SLOWLY DECREASE OVERNIGHT AND HUMIDITIES WILL RISE DUE TO FALLING
TEMPERATURES.
DRY AND BREEZY CONDITIONS...ALTHOUGH SIGNIFICANTLY LOWER THAN
TODAY...WILL CONTINUE WEDNESDAY...HOWEVER CRITICAL FIRE WEATHER
THRESHOLDS ARE NOT EXPECTED TO BE MET. BEYOND WEDNESDAY...ALTHOUGH
CONDITIONS WILL REMAIN DRY...THERE ARE NO FIRE WEATHER CONCERNS AT
THIS TIME.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...RED FLAG WARNING FOR SOUTHWEST AND SOUTH-CENTRAL ARIZONA FIRE
WEATHER ZONES 131 AND 132 UNTIL 7 PM MST THIS EVENING.
WIND ADVISORY FOR ALL SOUTHWEST AND SOUTH-CENTRAL ARIZONA ZONES
20 THROUGH 28 UNTIL 9 PM MST THIS EVENING.
CA...RED FLAG WARNING FOR THE LOWER COLORADO RIVER VALLEY FIRE
WEATHER ZONE 231 UNTIL 7 PM PDT THIS EVENING.
WIND ADVISORY FOR SOUTHEAST CALIFORNIA ZONES 30 THROUGH 33
UNTIL 9 PM PDT THIS EVENING.
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
ELLIS/10/22/24Hazardous weather outlook, Mar 27, 4:34 AM PST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
534 AM MST TUE MAR 27 2007
AZZ020-CAZ030>033-280400-
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
534 AM MST TUE MAR 27 2007 /534 AM PDT TUE MAR 27 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT ACROSS THE AREA UNTIL 9 PM THIS EVENING.
WIND GUSTS BETWEEN 40 AND 50 MPH ARE POSSIBLE...AND THESE WINDS
COULD KICK UP AREAS OF BLOWING DUST AND SAND IN THE DESERTS. AS A
RESULT...VISIBILITIES COULD BE REDUCED TO WELL UNDER A MILE AT TIMES.
WINDS WILL BEGIN TO TAPER OFF BEFORE MIDNIGHT TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ021>023-025>028-280400-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-YUMA/MARTINEZ LAKE AND VICINITY-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
534 AM MST TUE MAR 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND
WEST-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT ACROSS THE AREA FROM NOON UNTIL 9 PM
THIS EVENING. WIND GUSTS BETWEEN 40 AND 50 MPH ARE POSSIBLE...AND
THESE WINDS COULD KICK UP AREAS OF BLOWING DUST AND SAND IN THE
DESERTS. AS A RESULT...VISIBILITIES COULD BE REDUCED TO WELL UNDER A
MILE AT TIMES. WINDS WILL BEGIN TO TAPER OFF BEFORE MIDNIGHT TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ024-280400-
SOUTHERN GILA/TONTO NF FOOTHILLS-
534 AM MST TUE MAR 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT ACROSS THE AREA FROM NOON UNTIL 9 PM
THIS EVENING. WIND GUSTS BETWEEN 40 AND 50 MPH ARE POSSIBLE. WINDS
WILL BEGIN TO TAPER OFF BEFORE MIDNIGHT TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ESTLE
High Wind, Imperial County Except the Lower Colorado River Valley
- When
- March 27, 2:00 PM PST to 6:00 PM PST
- Where
- Imperial County Except the Lower Colorado River Valley forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
Winds gusted to 50 knots at the Cahuilla CA RAWS site.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, March 27, 20071 death · 1 event
- Rip Current in Oregon, March 27, 20071 death · 1 event
- Tornado and Hail in Louisiana, March 27, 2007$80,000 · EF1 · 30 events
- Flash Flood and Hail in Michigan, March 27, 2007$250,000 · 1 in hail · 8 events
- Winter Weather in Wisconsin, March 27, 2007$300,000 · 1 event
- Damaging Winds in Arkansas, March 27, 2007$155,000 · 70 kt wind · 9 events
- Tornadoes and Hail in Arkansas, March 27, 2007$120,000 · EF0 · 4 events
- Tornadoes and Flash Flood in Texas, March 27, 2007$20,000 · EF1 · 4 events
- Damaging Wind and Strong Wind in California, March 27, 20072 injured · $30,000 · 3 events
- High Wind and Strong Wind in California, March 27, 2007$50,000 · 55 kt wind · 4 events
- High Wind in California, March 27, 2007$40,000 · 52 kt wind · 2 events
- Drought in Alabama, March 27 to 31, 200720 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23236.